Hail, Scotts Bluff
- When
- July 10, 5:28 PM MST to 5:30 PM MST
- Where
- Scotts Bluff County, Gering
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.817, -103.667
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 10, 1:00 PM MST, 4 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 200 PM MDT SUN JUL 10 2005 .SHORT TERM...SFC FRONT DID MANAGE TO EDGE ACROSS CYS EARLIER BUT HAS RETREATED A BIT BACK NORTH THIS AFTERNOON. FRONT WILL PUSH BACK SOUTH AGAIN TONIGHT AS UPPER TROF MOVES INTO THE NRN PLAINS. WIDELY SCT LIGHT SHOWERS AND A COUPLE OF TSTRMS NOW OVER NRN AND WRN PARTS OF THE CWA. THESE SHOULD CONTINUE TO PROGRESS EASTWARD AS MID LEVEL MOISTURE SHIFTS ACROSS WITH BEST COVERAGE EXPECTED OVER THE NRN CWA THIS EVENING WHERE UPPER SUPPORT WILL BE A BIT BETTER. SFC HIGH NOSES INTO CWA MONDAY SO EXPECT DRY AND A BIT COOLER TEMPS. ISOLATED CONVECTION MAY TRY TO DEVELOP OVER THE SRN MTNS LATE IN THE AFTN IF SOME MOISTURE CAN CREEP BACK NORTH BUT EXPECT BULK OF ACTIVITY TO EXIST SOUTH ACROSS COLORADO. .LONG TERM...MON NGT THRU THU...MODELS ESPECIALLY ETA SHOWING SOME INSTBLTY AND PCPN OVER FAR SE WY INTO MON EVNG WITH WEAK MOIST LOW LEVEL UPSLOPE FLOW. WILL CUT BACK ON AREAL COVERAGE OF TSTMS AND CONFINE THEM TO FAR SE WY/FAR SW NEB PNHNDL. MODELS CONTINUE THE MOIST LOW LEVEL FLOW INTO TUE...AND HAVE ADDED SOME TSTMS TO FAR SE WY LATE IN THE DAY TUE. UPPER RIDGE REBUILDS OVER MUCH OF REGION STARTING ON TUE...CONTG INTO THU. TEMPS TO RISE A LITTLE EACH DAY...WITH HOT TEMPS ALL AREAS BY THU. MOISTURE ALSO DRIES UP WITH TIME AND HAVE LEFT WED AND THU DRY. FOR FRIDAY THROUGH SUNDAY...NORTHERN STREAM SHORTWAVE PROGRESSES EASTWARD THROUGH SOUTHERN CANADA AS FLATTEN RIDGE REAMPLIFIES SATURDAY. THE LAST COUPLE OF GFS RUNS HAS A FAIRLY DECENT SHORTWAVE TROF MIGRATING SE THROUGH OUR AREA SUNDAY AS RIDGE AXIS SHIFTS OFFSHORE. FEEL GFS BEING TOO BULLISH ON SHORTWAVE...HOWEVER HAVE INTRODUCED LOW POPS ACROSS OUR CWA SUNDAY AFTERNOON. EXPECT UNSEASONABLY WARM/DRY CONDITIONS TO CONTINUE FRIDAY AND SATURDAY...ALTHOUGH CAN NOT RULE OUT A FEW RENEGADE DIURNAL THUNDERSTORMS. IF GFS PANS OUT FOR SUNDAY EXPECT A GREATER CHANCE OF PRECIP WITH SLIGHTLY COOLER TEMPS AS WE HEAD INTO NEXT WEEK. && CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1035 AM MDT SUN JUL 10 2005 NEZ001>003-019>021-054-055-WYZ059>070-111115- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1035 AM MDT SUN JUL 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST WYOMING...MAINLY EAST OF THE LARAMIE RANGE BY LATE THIS AFTERNOON AND SPREAD EAST INTO MAINLY THE NORTHERN NEBRASKA PANHANDLE THIS EVENING. THE MAIN THREAT WITH THE THUNDERSTORMS WILL BE GUSTY WINDS UP TO 50 MPH. THE MOST NUMEROUS THUNDERSTORMS WILL OCCUR ACROSS THE NORTHERN PORTION OF THE AREA...FROM DOUGLAS TO CHADRON...THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR ACROSS THE AREA MONDAY AND AGAIN ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
524 PM MDT SUN JUL 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 2 W TORRINGTON 42.07N 104.22W
07/10/2005 1.00 INCH GOSHEN WY TRAINED SPOTTER
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
605 PM MDT SUN JUL 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 7 N MORRILL 42.07N 103.92W
07/10/2005 0.88 INCH SIOUX NE TRAINED SPOTTER
0556 PM HAIL 8 NE ANGORA 41.95N 102.99W
07/10/2005 0.88 INCH MORRILL NE TRAINED SPOTTER
DIME TO NICKEL SIZE HAIL COVERING THE GROUND
0558 PM HAIL 8 N ANGORA 41.99N 103.10W
07/10/2005 0.50 INCH MORRILL NE TRAINED SPOTTER
HAIL COVERING GROUND
&&
HUTCHEONThe Cheyenne radar (KCYS), 120 km away, was scanning. The volume nearest the first event began at 00:26 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464469.